Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 11, 2000, 3:08 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2000, 3:08 PM MDT (21:08 UTC)
- Expired
- Jul 11, 2000, 4:15 PM MDT
- In force
- 67 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 39 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 112109 SVRPUB COC041-101-112215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 308 PM MDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO * UNTIL 415 PM MDT * AT 308 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM 8 MILES NORTHWEST OF PINON...OR ABOUT 16 MILES NORTH OF PUEBLO...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS AFFECTED WILL BE... PINON AROUND 350 PM MDT... PUEBLO WEST AROUND 400 PM MDT... AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL FLOOD LOW LYING ARZEAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS WATER-COVERED ROADS BECAUSE THEY MAY BE WASHED OUT. LAT...LON 3857 10457 3856 10482 3835 10474 3836 10442
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM MDT, 1 hour 8 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 200 PM MDT TUE JUL 11 2000 MAIN CHALLENGE CONTINUES TO BE POTENTIAL FOR AFTERNOON AND EVENING SHOWER AND THUNDERSTORM COVERAGE ACROSS CWFA. CURRENTLY: SURFACE LOW PRESSURE OVER TEXAS-OKLAHOMA PANHANDLE WITH NORTH-NORTHEAST SURFACE FLOW OVER MUCH OF SOUTHEAST COLORADO. MOIST 50S AND LOWER 60S DEW POINTS IN PLACE. CAPE QUITE HIGH IN SOUTHEAST (OVER 2000 J/KG, ACCORDING TO LAPS)...BUT MID LEVEL CAP STILL KEEPING TSTORMS AT BAY. ATTM...ONLY TSTORMS IN THE AREA OVER THE SANGRES...WETS AND EL PASO COUNTY. WATER VAPOR IMAGERY SHOWS SYSTEM OVER ARIZONA MOVING NORTHWARD INTO UTAH...WHICH WILL PROBABLY INFLUENCE COLORADO WEDNESDAY AND THURSDAY. REST OF THE DAY AND TONIGHT: REMAINS TO BE SEEN IF SHOWERS/TSTORMS DEVELOP OVER MUCH OF THE AREA. WILL DECIDE WHAT TO DO WITH SPECIFIC MENTION OF PRECIP RIGHT BEFORE ISSUING ZONES. LOW TEMPS WILL BE SIMILAR TO THE LAST SEVERAL NIGHTS...PER PERSISTENT PATTERN...AND GUIDANCE WILL BE FOLLOWED CLOSELY. WEDNESDAY: AVN...NGM...ETA STILL ADVERTISING RIDGE BUILDING OVER THE CENTENNIAL STATE. NGM HANDLING SYSTEM OVER ARIZONA POORLY...ETA IS QUITE STRONG...AND AVN SHOWS WEAKER SYSTEM AND FURTHER NORTH IN COLORADO THAN ETA. REGARDLESS...SYSTEM SWINGS INTO WEST OR NORTHWEST COLORADO IN THE MORNING AND MOVES THROUGH THE STATE INTO THURSDAY. ALL MODELS INCREASE MID AND UPPER LEVEL MOISTURE SIGNIFICANTLY FROM AROUND MIDDAY INTO THE NIGHT. WILL LIKELY BITE ON THIS AND UP SLIGHT CHANCES TO CHANCES IN MOUNTAINS AND 20S TO 30S POPS OVER MOST OF THE REST OF THE AREA...AND ADD SOME VERY LOW POPS IN THE SOUTHEAST. TEMPERATURES WILL BE LOWER IF/WHEN ADVERTISED AFTERNOON CLOUD COVER DEVELOPS...SO LOWER GUIDANCE TEMPS LOOK FAIRLY GOOD. THURSDAY: "DIRTY" 599 DECAMETER HIGH TO REMAIN OVER COLORADO WITH GOOD MID AND HIGH LEVEL MOISTURE AND DISTURBANCE SOMEWHERE IN THE AREA. WILL HAVE LOW POPS IN FORECAST. HIGHEST 700 MB TEMPS OFF TO THE NORTHWEST NEAR CENTER OF HIGH...SO WILL PROBABLY NOT MENTION 100 DEGREES IN THE SOUTHEAST. EXTENDED: HIGH REMAINS ENTRENCHED OVER THE ROCKIES. MRF SUGGESTS THAT QUITE A BIT OF MID AND HIGH LEVEL MOISTURE REMAINS TRAPPED...SO THE DAILY CHANCE OF SHOWERS/TSTORMS SEEMS REASONABLE. HIGHEST 700 MB TEMPS AGAIN OFF TO THE WEST SO WILL LIKELY LOSE THE 105 DEGREE TEMPS MENTIONED IN THE EXTENDED IN THE EAST. .PUB...NONE. TLM
In the hours before
Special weather statement, Jul 11, 11:45 AM MDT, 3 hours 23 minutes before
COZ058>081-111900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT TUE JUL 11 2000 ...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE PROBABLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BETWEEN NOON AND 9 PM. THE DEEPEST MOISTURE AND MOST UNSTABLE AIR MASS WILL BE FOUND ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN WEATHER THREAT WILL BE LOCALLY HEAVY RAIN DUE TO SLOW MOVING THUNDERSTORMS. OTHER THUNDERSTORM HAZARDS THIS AFTERNOON AND EVENING WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 40 MPH...AND HAIL GENERALLY LESS THAN 1/2 INCH IN DIAMETER.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 63 min |
| Jul 11, 5:20 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 55 min |
| Jul 11, 5:38 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 67 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.